Psycho-Babble Neurotransmitters | advanced medication issues | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

--::[ Neuro-Optimizer + my psych meds = DISASTER.

Posted by chiLLi on November 15, 2011, at 18:38:00

I have been diagnosed with clinical depression and bi-polar, following a number of suicide attempts in 2009 (with suffocation and trashbags - the dumbest thing I could have done), leaving me with what I believe to be a form of brain damage. I was hospitalized (psych ward) and prescribed Invega 6mg, Cymbalta 20mg, and Lithium 600 mg, all of which has worked like a charm for the past two years. The only problem I was having was with my (short term) memory, so I wanted something to help with that (I was already taking Fish oil and DHA). After much research (and without consulting my psychiatrist -- another stupid decision), I settled on the Jarrow Neuro-Optimizer, because of the good reviews I'd read online, and the store clerk said it wouldn't interfere with my meds because it was made of amino acids, not herbs. After 6 days on it, I noticed I seemed to be losing fat/glycogen and muscle (I did not want to). Also I felt very apathetic, and empty. I began to seclude myself in my room, under the covers most of the time. I stopped going to class (I haven't been in a week). I have stopped being social. I also haven't been eating much, I don't feel like cooking --it seems too overwhelming. I talked to my psychiatrist about the problem, and we have an emergency appointment tomorrow, but she mentioned she is thinking about "stopping everything altogether" (my meds). The meds are my only means of functioning, and I was actually in a positive mood on the Cymbalta, and felt social. I have read that there is a terrible withdrawal period from Cymbalta, and I also dont think there exists any medication that would work better for me. But I must say it doesn't seem to be working now. Also, my psych doesn't believe that the supplement caused any interaction, that I just have a case of seasonal depression. My psychiatrist seems to be a minimalist, and would err on the side of too little medication rather than too much.
It's a long shot, but has anyone ever taken supplements that have interfered with your psych meds? Did things get better, and after how long? Did you have to change medications?

The ingredients in the Neuro-Optimizer:
Ingredient Amount
Cytidine 5'-diphosphocholine 300mg
Phosphatidylserine (PS) 100mg
Acetyl L-Carnitine 500mg
L-Glutamine 500mg
Alpha Lipoic Acid 50mg
Taurine 500mg
Phosphatidylcholine 135mg

I know that these ingredients act on the neurotransmitters in the brain. I wish I had just left it alone. My memory seems even worse now, after stopping the supplement - I last took it on Nov. 6, 2011.




Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.


Start a new thread

Google www
Search options and examples
[amazon] for

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Neurotransmitters | Framed

poster:chiLLi thread:1002689